Posted by: Colleen | 2012-11-09

weight gain

Age 64, never been overweight and not on any medications for anything until starting BP meds 3 months ago. I have suddenly piled on 2 - 3 inches around belly and hips and nowhere else on body. Is there a connection to the meds? Only other issue is that I had gall bladder removed 5yrs ago.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Colleen
You don't mention which bp meds you started taking, so I can't check if they are ones that can cause weight gain. You could possibly ask the pharmacist when next you fill your prescription. If the medication is causing your weight gain then you need to discuss this with the prescribing doctor to see if he/she can change the prescription. It may help to start doing some exercise such as going for brisk walks and doing sit-ups and thigh rolls to target the tummy and the hips. Please ask your docter if you are allowed to do such exercises BEFORE you start doing them to ensure that they do not cause problems with your blood pressure. Using an energy-reduced, low-fat, high-fibre diet (click on 'Diet & Nutrition' at the top of this page, then on 'Healthy Diets' and then on 'Slimming Diet' for a copy of such a diet), will also help with all round weightloss.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Colleen | 2012-11-12

Dear Doc,
Thank you for your response to my post. More detail re BP meds: one and half month on Prexum 4mg and now one and half months on Tareg 160 [Valsartan]. We changed from Prexum because it was causing blinding migraines and tiredness. BP currently averages 130/75.
Thanks for advice,

Reply to Colleen

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.